Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 6, NWS Midland/Odessa, TX

March 9, 201019 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 9, 2010, 3:34 PM CST for 19 counties in Texas. It took effect at Mar 10, 2010, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2010, 3:34 PM CST (21:34 UTC)
In effect from
Mar 10, 2010, 11:00 AM CST
Expired
Mar 10, 2010, 9:00 PM CST
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2518 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS84 KMAF 092134
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 PM CST TUE MAR 9 2010

...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO FROM 
LATE WEDNESDAY MORNING UNTIL EARLY WEDNESDAY EVENING FOR RH/S OF 15 
PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER...HIGH FIRE 
DANGER...

...FIRE WEATHER WATCH FOR THE PRESIDIO VALLEY...AND BREWSTER AND 
TERRELL COUNTIES FROM LATE THURSDAY AFTERNOON THROUGH EARLY THURSDAY
EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR 
GREATER...AND HIGH FIRE DANGER...

.STRONG GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED FOR ALL OF WEST
TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY.  THIS...COMBINED WITH
WITH WARM TEMPERATURES AND DRY AIR...WILL RESULT IN LOW RELATIVE
HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
AREA WEDNESDAY.  A RED FLAG WARNING IS IN EFFECT.

CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND 
EVENING OVER THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES 
AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST WINDS INCREASE 
DURING THE AFTERNOON. 

TXZ079-081-082-100545-
/O.UPG.KMAF.FW.A.0003.100310T1700Z-100311T0300Z/
/O.NEW.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/
/O.NEW.KMAF.FW.A.0004.100311T2100Z-100312T0100Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
334 PM CST TUE MAR 9 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CST WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CST
WEDNESDAY.  A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.  THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO
LONGER IN EFFECT.

GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
HIGHER GUSTS WEDNESDAY ACROSS THE PLAINS AND VALLEYS...WITH MUCH HIGHER
WIND SPEEDS IN THE MOUNTAINS.  DRY AIR WILL BE IN
PLACE...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
AREA WEDNESDAY.

CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND 
EVENING AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST WINDS
INCREASE DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
100545-
/O.UPG.KMAF.FW.A.0003.100310T1700Z-100311T0300Z/
/O.NEW.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
334 PM CST TUE MAR 9 2010 /234 PM MST TUE MAR 9 2010/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 9 PM
CST /8 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ TO
9 PM CST /8 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
HIGHER GUSTS WEDNESDAY ACROSS THE PLAINS...WITH MUCH HIGHER WIND
SPEEDS IN THE MOUNTAINS.  DRY AIR WILL BE IN PLACE...RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

44
3 follow-up statements
048 
WWUS84 KMAF 100409
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1009 PM CST TUE MAR 9 2010

...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO FROM
LATE WEDNESDAY MORNING UNTIL EARLY WEDNESDAY EVENING FOR RH/S OF
15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH
FIRE DANGER...

...FIRE WEATHER WATCH FOR THE PRESIDIO VALLEY...AND BREWSTER AND
TERRELL COUNTIES FROM LATE THURSDAY AFTERNOON THROUGH EARLY
THURSDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS
OF 20 MPH OR GREATER AND HIGH FIRE DANGER...

.STRONG GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED FOR ALL OF
WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY.  THIS...COMBINED
WITH WITH WARM TEMPERATURES AND DRY AIR...WILL RESULT IN LOW
RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE AREA WEDNESDAY.  A RED FLAG WARNING IS IN EFFECT.

CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON
AND EVENING OVER THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL
COUNTIES AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST
WINDS INCREASE DURING THE AFTERNOON.

TXZ079-081-082-101200-
/O.CON.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/
/O.CON.KMAF.FW.A.0004.100311T2100Z-100312T0100Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
1009 PM CST TUE MAR 9 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CST
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CST
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
HIGHER GUSTS WEDNESDAY ACROSS THE PLAINS AND VALLEYS...WITH MUCH
HIGHER WIND SPEEDS IN THE MOUNTAINS.  DRY AIR WILL BE IN PLACE...
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA
WEDNESDAY.

CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON
AND EVENING AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST
WINDS INCREASE DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
101200-
/O.CON.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
1009 PM CST TUE MAR 9 2010 /909 PM MST TUE MAR 9 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
TO 9 PM CST /8 PM MST/ WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
TO 9 PM CST /8 PM MST/ WEDNESDAY. 

GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
HIGHER GUSTS WEDNESDAY ACROSS THE PLAINS...WITH MUCH HIGHER WIND
SPEEDS IN THE MOUNTAINS.  DRY AIR WILL BE IN PLACE...RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
464 
WWUS84 KMAF 100920
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 AM CST WED MAR 10 2010

...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO FROM
LATE MORNING UNTIL EARLY EVENING FOR RH/S OF 15 PERCENT OR
LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER...

...FIRE WEATHER WATCH FOR THE PRESIDIO VALLEY...AND BREWSTER AND
TERRELL COUNTIES FROM LATE THURSDAY AFTERNOON THROUGH EARLY
THURSDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS
OF 20 MPH OR GREATER AND HIGH FIRE DANGER...

.STRONG GUSTY WEST TO SOUTHWEST WINDS GREATER THAN 20 MPH ARE
EXPECTED FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY.
HIGH FIRE DANGER... STRONG WIND... COMBINED WITH WITH WARM
TEMPERATURES AND DRY AIR WITH RELATIVE HUMIDITIES BELOW 15 PERCENT
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA
TODAY. A RED FLAG WARNING IS IN EFFECT.

CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON
AND EVENING OVER THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL
COUNTIES AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST
WINDS INCREASE DURING THE AFTERNOON.

TXZ079-081-082-102200-
/O.CON.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/
/O.CON.KMAF.FW.A.0004.100311T2100Z-100312T0100Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
320 AM CST WED MAR 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
HIGHER GUSTS TODAY ACROSS THE PLAINS AND VALLEYS...WITH MUCH
HIGHER WIND SPEEDS IN THE MOUNTAINS.  DRY AIR WILL BE IN PLACE...
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA
TODAY.

CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON
AND EVENING AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST
WINDS INCREASE DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
102200-
/O.CON.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
320 AM CST WED MAR 10 2010 /220 AM MST WED MAR 10 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING. 

GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
HIGHER GUSTS TODAY ACROSS THE PLAINS...WITH MUCH HIGHER WIND SPEEDS
IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE...RESULTING IN CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
758 
WWUS84 KMAF 102048
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CST WED MAR 10 2010

...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO UNTIL
EARLY THIS EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS
OF 20 MPH OR GREATER AND HIGH FIRE DANGER...

...RED FLAG WARNING FOR THE PRESIDIO VALLEY...AND BREWSTER AND
TERRELL COUNTIES THURSDAY AFTERNOON THROUGH EARLY THURSDAY
EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH
OR GREATER AND HIGH FIRE DANGER...

.GUSTY WEST TO SOUTHWEST 20 FOOT WINDS GREATER THAN 20 MPH WILL
PERSIST FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH
THIS AFTERNOON AND EARLY THIS EVENING.  WINDS WILL SUBSIDE THIS
EVENING AND ALLEVIATE CRITICAL FIRE WEATHER CONDITIONS.  RECOVERY
TONIGHT WILL BE POOR TO FAIR ALONG AND WEST OF THE PECOS RIVER...
AND FAIR TO GOOD TO THE EAST.

CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON
AND EVENING OVER THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL
COUNTIES AS DRY AIR REMAINS IN PLACE...WARMING TEMPERATURES DROP
RELATIVE HUMIDITY TO 15 PERCENT OR LESS...AND WEST TO NORTHWEST
WINDS INCREASE TO 20 MPH OR GREATER DURING THE AFTERNOON.  THESE
CONDITIONS WILL LAST INTO THE EVENING.  

TXZ079-081-082-110500-
/O.UPG.KMAF.FW.A.0004.100311T2100Z-100312T0100Z/
/O.NEW.KMAF.FW.W.0007.100311T1900Z-100312T0100Z/
/O.CON.KMAF.FW.W.0006.000000T0000Z-100311T0300Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
248 PM CST WED MAR 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THURSDAY.  THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.  A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

GUSTY WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ACROSS THE
PLAINS AND VALLEYS WILL PERSIST INTO THE EVENING.  MUCH HIGHER
WIND SPEEDS WILL BE SEEN IN THE MOUNTAINS.  SINCE DRY AIR IN 
PLACE WILL DROP RELATIVE HUMIDITY VALUES TO 15 PERCENT OR LESS IN
MOST LOCATIONS...A RED FLAG WARNING REMAINS IN EFFECT UNTIL THIS
EVENING.

CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR AGAIN THURSDAY
AFTERNOON AS RELATIVE HUMIDITY VALUES DROP TO OR BELOW 15 PERCENT
AND WEST TO NORTHWEST WINDS INCREASE TO 20 MPH OR HIGHER DURING
THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
110300-
/O.CON.KMAF.FW.W.0006.000000T0000Z-100311T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
248 PM CST WED MAR 10 2010 /148 PM MST WED MAR 10 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

GUSTY WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PERSIST
INTO THE EVENING.  DRY AIR WILL BE IN PLACE...RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 9, 2:38 PM CST, 56 minutes earlier.

Area forecast discussion, Mar 9, 2:38 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST TUE MAR 9 2010

.DISCUSSION...
WINDS ARE BEGINNING TO INCREASE AT THE PASS AND SHOULD STAY ABOVE
WARNING CRITERIA INTO EARLY THURSDAY MORNING. THERE MAY BE A BRIEF
LULL LATE THIS EVENING BUT IT WILL BE SHORT LIVED AS STRONG WINDS
RETURN BY MIDNIGHT. DECIDED TO UPGRADE THE ONGOING HIGH WIND WATCH
TO A WARNING EVERYWHERE EXCEPT THE MARFA PLATEAU REGION.
CONSIDERED EXPANDING THE HIGH WIND WATCH EASTWARD TO ENCOMPASS THE
ENTIRE PERMIAN BASIN...BUT DECIDED AGAINST SINCE WINDS ARE
CURRENTLY FORECAST TO BE JUST BELOW WARNING CRITERIA. THE GFS IS
WEAKEST ON WINDS TOMORROW...HOWEVER THE NAM AND GEM ARE BOTH IN
GOOD AGREEMENT AT 10/18Z SHOWING 850-700MB MEAN WINDS OF 45KTS AND
900-800MB MEAN FLOW OF 30 TO 35KTS. EXPECT EXCELLENT MIXING DUE TO
STRONG INSOLATION AND SUBSIDENCE BEHIND THE UPPER LOW WHICH WOULD
MAKE THE 9-8 MEAN FLOW A GOOD INDICATOR FOR SUSTAINED WINDS AND
THE 85-7 MEAN FLOW A GOOD INDICATOR FOR GUSTS. CURRENT MODEL
GUIDANCE SEEMS TO BE UNDERESTIMATING THE SURFACE WINDS TOMORROW
WHICH THEY DID YESTERDAY AS WELL SO THEY WERE NOT ADHERED TO
CLOSELY.

THE UPPER LOW LIFTS NORTHEAST THURSDAY AND A SHORTWAVE TROF WILL
QUICKLY FOLLOW BRINGING A COLD FRONT INTO THE AREA. THERE IS A
SLIGHT CHANCE FOR SHOWERS IN SOUTHEASTERN NEW MEXICO AND THE
NORTHERN PERMIAN BASIN WITH THE FRONT BUT DOUBT MOST FOLKS WILL
SEE ANYTHING. THE COOLER WEATHER WILL BE SHORT LIVED AS TEMPS
WARM BACK INTO THE 70S FOR THE WEEKEND. YET ANOTHER UPPER LOW
MOVES INTO THE CENTRAL PLAINS ON SUNDAY AND THOUGH THE GFS IS
SHOWING PASSAGE SUNDAY AFTERNOON...DECIDED TO HOLD OFF BRINGING
THE FRONT THROUGH UNTIL SUNDAY NIGHT SINCE OTHER GUIDANCE IS
SHOWING A SLOWER FROPA. WHEN THE FRONT FINALLY DOES MOVE THROUGH
THERE WILL BE SOME DECENT COLD AIR BEHIND AND LOWS MAY DIP BELOW
FREEZING AGAIN IN THE NORTHERN CWA.

.FIRE WEATHER...
UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING AREA WIDE. ALL
AREAS SHOULD EASILY MEET THE WIND CRITERIA WITH THE ONLY MARGINAL
RELATIVE HUMIDITIES IN THE FAR EASTERN PERMIAN BASIN. THE ONLY
THING KEEPING TOMORROW FROM BEING AN EXTREMELY CRITICAL FIRE
WEATHER DAY WILL BE HIGH TEMPERATURES HOLDING NEAR AND BELOW 70
DEGREES MOST AREAS EXCEPT NEAR THE RIO GRANDE. GOOD TO EXCELLENT
MOISTURE RECOVERY IS EXPECTED EVERYWHERE EXCEPT THE TRANS PECOS
REGION WHERE HUMIDITIES WILL RECOVER TO ONLY 30 TO 40 PERCENT.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              46  67  39  62  /   0   0   0  10
CARLSBAD NM                41  64  38  56  /  10   0   0  20
DRYDEN TX                  44  74  42  69  /   0   0   0   0
FORT STOCKTON TX           45  71  40  63  /   0   0   0   0
GUADALUPE PASS TX          31  55  32  51  /  10   0   0  10
HOBBS NM                   38  62  37  57  /   0   0   0  20
MARFA TX                   31  60  27  54  /   0   0   0   0
MIDLAND INTL AIRPORT TX    40  69  38  60  /   0   0   0  10
ODESSA TX                  41  68  39  60  /   0   0   0  10
WINK TX                    42  70  39  62  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 8 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 11 PM MST WEDNESDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING FROM 5 AM TO 5 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES... EDDY COUNTY PLAINS.

TX...RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 9 PM CST /8 PM
     MST/ WEDNESDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG
     BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 11 PM MST WEDNESDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS PECOS.

     HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

44/10
Hazardous weather outlook, Mar 9, 2:53 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CST TUE MAR 9 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-102100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
253 PM CST TUE MAR 9 2010 /153 PM MST TUE MAR 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS EVENING.
WEST WINDS 30 TO 50 MPH CAN BE EXPECTED THIS EVENING...BECOMING SOUTHWEST
AND INCREASING TO 40 TO 60 MPH WITH GUSTS TO AROUND 75 MPH AFTER MIDNIGHT.
A HIGH WIND WARNING IS IN EFFECT.  THESE HIGH WINDS ARE EXPECTED
TO SPREAD SOUTH TO THE VAN HORN REGION...THE HIGHWAY 54 CORRIDOR...AND
DAVIS MOUNTAINS AFTER MIDNIGHT.  SOUTHWEST WINDS 20 TO 30 MPH CAN
BE EXPECTED IN THESE AREAS THIS EVENING...INCREASING TO 35 TO 45 MPH
WITH GUSTS TO AROUND 60 MPH AFTER MIDNIGHT.  A HIGH WIND WARNING
IS IN EFFECT FOR THESE AREAS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

WINDY CONDITIONS ARE EXPECTED WEDNESDAY ACROSS SOUTHEAST NEW MEXICO
AND WEST TEXAS...ESPECIALLY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
THE VAN HORN REGION...THE HIGHWAY 54 CORRIDOR...EDDY COUNTY...REEVES
COUNTY...AND THE MARFA PLATEAU. A HIGH WIND WARNING IS IN EFFECT
WEDNESDAY FOR THESE AREAS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY FOR ALL OF
WEST TEXAS AND SOUTHEASTERN NEW MEXICO.  A RED FLAG WARNING IS IN
EFFECT FOR THE REGION FROM LATE WEDNESDAY MORNING THROUGH EARLY
WEDNESDAY EVENING FOR LOW HUMIDITY AND VERY WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:10 AM CSTHigh Wind WarningMAF4 hr
Mar 9, 5:15 AM CSTHigh Wind WarningMAF43 hr
Mar 9, 3:00 PM CSTHigh Wind WarningMAFBorden, Dawson, Howard, Martin, Mitchell, Scurry33 hr
Mar 9, 3:34 PM CSTFire Weather WatchMAFTerrell23 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.